MAUDE Adverse Event Report: NUVASIVE NUVASIVE EMG ENDOTRACHEAL TUBE; NEUROSURGICAL NERVE LOCATOR

NUVASIVE NUVASIVE EMG ENDOTRACHEAL TUBE; NEUROSURGICAL NERVE LOCATOR
Model Number 2010770
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 10/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product has been returned for evaluation.At this time alleged event could not be confirmed.Labeling review: warnings, cautions and precautions: ".Over-inflation of the cuff may cause cuff failure and subsequent tracheal damage.Cuff failure may potentially cause the cuff to deflate or herniate and block the tube airway." ".Confirm the inner diameter of the tube is unblocked after test inflation." method of use: ".Determine the size of the tube for the patient prior to intubation.Test the cuff for leakage with 15cc to 20cc of air prior to intubation of the patient.Confirm the cuff is fully deflated prior to intubation of the patient.".
 
Event or Problem Description
It was reported during procedure cuff deflated causing procedure stop.Tube was re-inflated and procedure continued as planned.No patient harm reported.
 
Event or Problem Description
Supplemental report, updated data in fields.
 
Additional Manufacturer Narrative
The product was returned to nuvasive for examination where no product malfunction could be identified.When properly handled, the tube cuff inflated without leaks and held for two hours.Testing and interviews with end user were able to identify and confirmed that the deflation cap was reattached to the valve assembly post inflation which releases the cuff pressure as designed.The nurse practitioner and neurophysiologist were given feedback on the identified root cause.No patient injury has been reported.

Brand Name
NUVASIVE EMG ENDOTRACHEAL TUBE
Common Device Name
NEUROSURGICAL NERVE LOCATOR
Manufacturer (Section D)
NUVASIVE
7475 lusk boulevard
san diego CA 92121
MDR Report Key9339128
Report Number2031966-2019-00252
Device Sequence Number1927274
Product Code PDQ
UDI-Device Identifier00887517055637
UDI-Public887517055637
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K133530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2010770
Device Lot Number1817608
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/20/2019
Supplement Date Received by Manufacturer12/16/2019
Initial Report FDA Received Date11/18/2019
Supplement Report FDA Received Date12/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age65 YR